Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Avonex shot allergic reaction?
    avatar
    freckles1963 posted:
    Hi there......I have had MS for 6 yrs now and have been on the Avonex shot the whole time. Just these last 2 months my whole body aches and hurts to move and it is getting worse day by day and I am getting scared that something is really wrong now? One of my Neuro Drs thinks it may be an allergic reaction to the shot? Does this sound possible after so many yrs? I am really bad off.......can hardly walk now and they r going to get me in on Monday some how squeeze me in to see my Primary Dr. One Neuro Dr wants me to skip my next shot to see if that helps with the awful pain....

    thanks for listening!
    annie
    Reply
     
    avatar
    Rory26312 responded:
    Hi Annie

    I have been on Avonex since my diagnosis eleven years ago and have never had your sort of problem with it.

    Have you had your Avonex anti-bodies checked lately it is possible that your body is processing the Avonex wrong. I presume that blood liver work is done every three months and normal , if it is not then you should change treatments anyway.

    Have the done MRI's to see if there is progress in the MS liasion load as it is possible that the MS is causing all this, again if this is the case you need to change.

    Personally I would consider changing no matter what . There are many other options so why suffer if it is avoidable.

    Hope this helps

    Rory


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Help Our Community & Experts Help You - Please Read
    Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
    Was this Helpful?
    107 of 109 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.